Thyroid UK
89,085 members103,627 posts

Feel like I'm going mad

Me again....! Sorry....!

I feel crazy. My head is intense and spinning and I feel scared and like I'm gonna go mad. I know this sounds like intense anxiety. What I don't know is why.

I've been taking vitamin b complex with added vitamin c and easy iron both by terra nova for the last three days and it seems to help everything but my head. Nothing helps my head.

My levels don't look too crazy and my vitamin levels although need work don't look too crazy either! I'm trying so hard but it's like no one has an answer to why I feel like this. Any advice so welcome.

I'm so sad. I just want to feel normal in my own head again.

Sorry to keep posting. Having a rough time. X

7 Replies
oldestnewest

May be don't start 2 things at once.

Best add one, wait a week to ten days, then add another.

That way you can see effect of each

Hope that helps

1 like
Reply

wowserclo, I don't have any answers. I have days when I feel so low and start thinking too much - about the numbers, whether I've taken enough vitamins, whether they are in the correct order, whether I shouldn't even bother going gluten free as no longer going down the pub has taken some of the joy out of my life etc.

In my experience - the more I think about what I have, and add it all up, the worse I feel. I saw your levels and thought they looked pretty good - better than mine which I've just had back. I know that doesn't mean a thing as we all feel different and respond differently.

If things get too much for me some days I go back to bed and try and sleep it off. If you can, try and be with friends or family and let them know that you may have to go home if you feel unwell etc. They'll understand. Take each day as it comes - Levo first thing in the morning if that's what you're prescribed with just water, leave it a few hours before any food and vitamins.

I would advise going back to your GP, but I saw my Endo for the first time a few days ago - after being referred 3 and a half months ago. He simply said "I've seen people much worse than you, look after yourself, increase your daily levo to 50mg, and goodbye I don't need to see you again". No tests, no nothing. Makes me mad but I get the impression a lot of people on here self prescribe and take responsibility for their own health, vitamins etc and don't rely on GPs etc. I was waiting months for answers and all my answers that I wanted came from people on this website.

You need to look after yourself and by that i don't mean counting vitamins etc, I mean eat what you want, treat yourself to sweets or chocolate that you like, put your feet up with a hotwater bottle and watch programmes you enjoy on the tv or a film or 2 on Netflix.

Don't worry about posting too much. People will advise if they feel able. Also, you're not alone with this. You'll have good and bad days. Be kind to yourself. Best wishes xx

3 likes
Reply

It's only a short time since you found your TSH was high and I presume you've increased your thyroid meds? If so, it will take 6 weeks until it kicks in and then you need to test again and you'll most likely need another dose increase so it's going to be at least 3 months until you're beginning to feel better. Sorry, it's a slow process to get thyroid back on track. Vitamins too will take 3 or 4 months to start making a difference. If you've been deficient for a while it's going to take time to build your body up again.

In the meantime, how about trying hypnotherapy for relaxation and relief of anxiety symptoms caused by the deficiencies? Could you try a hypnotherapy CD or get a few sessions with a registered hypnotherapist if you can afford it?

1 like
Reply

Don't have to apologise for posting ..that's why we all signed up for...to ask questions and seek advice and hopefully support each other ! I really feel for you.. I have at times felt like I was out of control and losing my mind... .I hope you have the love and support of good friends and family.You are newly diagnosed and not yet optimal on your medication...try and be positive knowing that at least now you are on your way to getting better!This whole disease really does play with our mental health and we struggle to take control of our thoughts because just like it effects our bodies that we can't control neither can we control our mind.Every cell in our body relies on good levels of thyroid hormone and I'm sure once you are optimal you will feel much relief.If you don't feel like the medication you are on is working(give it a good go first though) there are other options to try til we get to a place that suits us as we are all so individual.Sometimes even when optimal we may just need something in addition like anti depressants/anti anxiety medications as the balance of chemicals is just off and it needs putting right but do try to get your thyroid balanced first.Perhaps your adrenals have taken a real bash with the stress you have been under as well as the hypothroidism/hashimotos condition and you may benefit from supporting them ..but try not to start taking too many things at once as then you won't know what is doing what !Hope you feel better soon .

2 likes
Reply

wowserclo It's only my opinion but keep things simple if you can. SSRI's can complicate things as all meds can have side effects. It's horrible going through this but you will emerge in a better place and by this time next year you'll look back and realise you are so much better than you were.

1 like
Reply

Im sorry for ur struggle. I feel ur confusion. I , myself feel nothing like myself. Headaches. Lite headed. Tired. Muscle aches. Ur not goin crazy. Are u having migraines or just like a pressure?

1 like
Reply

You say your head is spinning. This may have nothing to do with your thyroid. I wonder if you have vertigo which is a balance problem to do with your inner ear. I've had it and it's horrible.

This link may explain it.

deserthealthnews.com/storie...

If you think this may be part of your problem, I suggest you see your doctor. It's treatable.

Oh - and vertigo is not fear of heights - even though it sounds like it.

Best wishes.

2 likes
Reply

You may also like...